MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break and removal difficulties were reported.A percutaneous coronary intervention was being performed.The target lesion was located in the mildly tortuous and severely calcified mid right coronary artery (rca).A 3.00mm x 20mm emerge balloon catheter was advanced for dilation.However, after athrectomy procedure, the balloon was stuck.It was attempted to re-inflate and deflate with a guide catheter but failed to retrieve the balloon.It was noted that the catheter was aggressively pulled, breaking the balloon and leaving a part in the rca.It was decided to leave the part in the patients body as no further complications were reported and the patients status was stable.
 
Event or Problem Description
It was reported that shaft break and removal difficulties were reported.The target lesion was located in the mildly tortuous and severely calcified right coronary artery (rca).A 3.00mm x 20mm emerge balloon catheter was advanced for dilation.However, after athrectomy procedure, the balloon was stuck.It was attempted to re-inflate and deflate with a guide catheter but failed to retrieve the balloon.It was noted that the catheter was aggressively pulled, breaking the balloon and leaving a part in the rca.It was decided to leave the part in the patient's body as no further complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
The returned product consisted of an incomplete device of an emerge mr balloon catheter.The distal portion not limited to the balloon and tip, was not returned with the remaining device.The device was returned with box packaging belonging to a different batch/lot number.The device was microscopically and visually examined.With the manifold present and at 3mm from the strain relief, the hypotube was separated.The separated ends were oval in shape indicating the device was kinked prior to separation.There were numerous hypotube kinks.There was no guidewire lumen present upon device return.The length of the returned inflation lumen that had presence of blood was 7.1 cm from the midshaft bond (moving distally).The inflation lumen was separated from the distal end of the device and the separation was of jagged edge indicating the inflation lumen was torn.Inspection of the remainder cannot be performed as it is an incomplete device return.Product analysis confirmed the reported break as there was separation to the device.The reported removal difficulties were confirmed as the inflation lumen was torn and separated indicating there were difficulties in the process of removal.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12044855
Report Number2134265-2021-07990
Device Sequence Number897791
Product Code LOX
UDI-Device Identifier08714729806349
UDI-Public08714729806349
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0027023934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;